Alert archive / Texas / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood advisory at Apr 23, 2021, 2:03 PM CDT for Bastrop County, Travis County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 2:03 PM CDT (19:03 UTC)
- Expired
- Apr 23, 2021, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 70 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted.
853
WGUS84 KEWX 231903
FLSEWX
Flood Advisory
National Weather Service Austin/San Antonio TX
203 PM CDT Fri Apr 23 2021
TXC021-453-232215-
/O.NEW.KEWX.FA.Y.0002.210423T1903Z-210423T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bastrop TX-Travis TX-
203 PM CDT Fri Apr 23 2021
The National Weather Service in Austin/San Antonio has issued a
* Urban and Small Stream Flood Advisory for...
Bastrop County in south central Texas...
Southeastern Travis County in south central Texas...
* Until 515 PM CDT.
* At 203 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Austin, Pflugerville, Elgin, Bastrop, Austin Bergstrom Int
Airport, Manor, Mustang Ridge, Wyldwood, Cedar Creek, Camp Swift,
Circle D-KC Estates, Rosanky, Hornsby Bend, Upton, Webberville,
Creedmoor, Phelan, Garfield, Hills Prairie and Cedar Hills.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3007 9776 3047 9749 3033 9719 3016 9718
2996 9721 2985 9725 2981 9734 3008 9765
3003 9771
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Apr 23, 1:19 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 23, 1:19 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 119 PM CDT Fri Apr 23 2021 .UPDATE... Area of showers and elevated convection currently ongoing mainly along and north of I-10. The capping inversion continues to erode with thunderstorms likely becoming rooted at the surface during the next several hours. The potential for strong to severe storms continues for portions generally between highway 281 and I-10. A Severe Thunderstorm Watch has been issued across this region through 8 pm CDT. However, storms will likely move to the north and east of the region by 8 pm. We will also keep an eye out for any isolated cells that may try to fire along the dryline further west late this afternoon into the evening. However, confidence remains quite a bit lower for cell initiation. Slight grid edits were made to match recent observations. && .AVIATION...18Z TAFs An ongoing area of convection consisting of moderate to heavy rain and pockets of occasional to frequent lightning is moving north towards KAUS after recently impacting KSAT and KSSF. Some showers linger behind the thunderstorm activity and may last for several more hours. Generally, IFR to MVFR conditions continue at the I-35 sites into the mid to late afternoon before improving to very low end MVFR to VFR this evening. The ceilings after midnight could lower back down to mid-range MVFR levels before arrival of a cold front around daybreak. Moderate to breezy north winds and VFR conditions prevail behind the frontal passage. For KDRT, no showers or storms are forecast. MVFR ceilings are to linger a few hours this afternoon before becoming VFR during the remainder of the TAF period following passage of the dryline. The winds become north with moderate speeds behind the dryline. && .PREV DISCUSSION... /ISSUED 642 AM CDT Fri Apr 23 2021/ AVIATION (12Z Aviation)... A mix of IFR and LIFR conditions ongoing this morning across South Central Texas, with ceilings generally 200-800 feet and visibility 1-5SM, with some localized spots less than 1SM. Patchy -RA/DZ is also occurring. An increase in coverage of SHRAs is expected to develop through midday. Scattered deeper convection is forecast to develop after 18Z through portions of the Hill Country and along and east of I-35/I-37. Some of the storms could become strong to severe, producing large hail and damaging wind gusts, with the greatest potential for severe storms northeast of a T82-BAZ-T20 line. IFR to MVFR conditions are forecast to develop after 18Z, with even VFR developing developing along the Rio Grande at DRT. PREV DISCUSSION... /ISSUED 302 AM CDT Fri Apr 23 2021/ SHORT TERM (Today through Saturday)... Patchy drizzle and isolated showers are beginning to develop beneath the H8 cap. The coverage of drizzle and showers is expected to increase through the morning hours. The cap is forecast to gradually weaken late morning through the afternoon hours as the upper level trough to the west approaches. There are some concerns how quickly boundary-layer de-stabilization may take, given the could cover. A lead shortwave, ahead of the main trough, as well as low level warm air advection should allow for deeper convection to develop during the afternoon east of the dry line. There is disagreement in the convective allowing models with how widespread and intense the convection becomes. The best chances for storms will be mainly from the eastern Hill Country southeast into the Coastal Plains. Very steep elevated lapse rates are forecast to be in place through this corridor during the afternoon, atop rich surface dew points in upper 60s to low 70s. HREF is indicating SBCAPE exceeding 2000 J/KG this afternoon, and combined with bulk shear values in excess of 50KT this will support a risk for severe storms. The primary threat will be large to possibly very large hail. SPC has hatched a risk for significant hail (2"+ diameter) roughly along and north of a Fredericksburg to New Braunfels to Bastrop line. A lesser threat exits for damaging wind gusts as well as an isolated tornado. Again, there is some uncertainty with coverage, intensity, and placement of the storms this afternoon, but the greatest risk will be across portions of the eastern Hill Country, Central Texas, and the Coastal Plains. A couple of the high resolution members hang onto convection across the Coastal Plains this evening, and should this happen can't rule out these storms being strong to severe. The actual front works through the area Saturday morning. Dry, breezy, and warm conditions are forecast behind it. Highs Saturday are forecast to make it into the low 90s across southern and western areas of the CWA, with 80s elsewhere. Elevated to near-critical fire weather conditions are also forecast across western areas of the CWA, where RH values in the teens and wind gusts around 20 mph occur in a region of dry/drought stressed fuels. LONG TERM (Saturday Night through Thursday)... As the long term period begins Saturday evening, longwave ridging will begin to gradually amplify over the CONUS, with sfc high pressure stretching up across the Plains to MN slowly moving east by Sunday morning. This will allow winds to shift back to southerly at the surface locally during the daytime and with clear skies this will mean warm highs in the mid 80s to mid 90s. As moisture gradually returns into the beginning of next week, overnight lows will trend from mainly 50s Sunday morning to mainly low to mid 60s Monday morning to mid 60s and low 70s Tuesday morning, by which time the upper pattern will be very amplified as a trough approaches the Plains. Of course the increased moisture will also mean cloudy mornings to begin the work week. This system will provide another opportunity for potential severe weather across the central and southern Plains Tuesday night and/or Wednesday, and could impact portions of our region with the best severe chances across our northern counties. There remain plenty of questions with regards to timing and placement of all the ingredients, however there's decent agreement in the GEFS and EPS ensembles that showers and storms could move through Tuesday night with an initial shortwave pulse potentially coincident with an eastward progressing dryline. However, the secondary solution shown in many members slows the trough enough to keep shower/storm chances out of the forecast until Wednesday as the base of the trough swings through along with the cold front. The 12Z EC/00Z CMC are so slow with the trough that they keep storm chances in the forecast east into Thursday as well, but currently leaning against that now that the 00Z EC is beginning to converge on the GFS soln. It's far too early to be talking about CAPE/shear parameters, but this kind of deep trough at this time of year will certainly provide ample amounts of both. Will continue to iron out the timing and severe potential through this weekend. PREV DISCUSSION... /ISSUED 1248 AM CDT Fri Apr 23 2021/ AVIATION (06Z Aviation)... A mix of IFR and LIFR conditions overnight, with ceilings generally lowering to 200-800 feet and visibility 1-5SM, with some localized spots less than 1SM. Areas of -RA/DZ are developing, with some isolated SHRAs also possible overnight through the morning. Scattered deeper convection is forecast to develop after 18Z along and E of an AQO-SAT line. Some of the storms could become strong to severe, producing large hail and damaging wind gusts, with the greatest potential for severe storms northeast of a AQO-BAZ-T20 line. IFR to MVFR conditions are forecast to develop after 18Z, with even VFR developing developing along the Rio Grande at DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 58 83 55 88 61 / 20 0 0 0 0 Austin Bergstrom Intl Airport 58 84 53 87 60 / 20 0 0 0 0 New Braunfels Muni Airport 60 88 55 89 62 / 20 0 0 0 0 Burnet Muni Airport 55 80 54 86 60 / 20 0 0 0 0 Del Rio Intl Airport 61 92 59 93 65 / 0 0 0 0 0 Georgetown Muni Airport 56 80 53 86 59 / 20 0 0 0 0 Hondo Muni Airport 55 92 55 93 61 / 20 0 0 0 0 San Marcos Muni Airport 58 85 54 88 60 / 20 0 0 0 0 La Grange - Fayette Regional 64 84 56 87 63 / 40 0 0 0 0 San Antonio Intl Airport 60 88 57 89 62 / 20 0 0 0 0 Stinson Muni Airport 60 90 57 91 62 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...Hampshire Decision Support...EWilliams
Hazardous weather outlook, Apr 23, 12:42 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1242 PM CDT Fri Apr 23 2021 TXZ171>173-183>194-202>209-217>225-228-241745- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1242 PM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A Severe Thunderstorm Watch is in effect until 8 pm CDT for Bastrop, Blanco, Burnet, Caldwell, Comal, Fayette, Hays, Lee, Travis and Williamson counties. Main threats will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to localized near-critical fire weather conditions are forecast Saturday across the Rio Grande and Winter Garden regions. Thunderstorms are forecast for Tuesday night into Wednesday, with a potential for strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm reports to the National Weather Service.
In the hours before
Special weather statement, Apr 23, 12:19 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1219 PM CDT Fri Apr 23 2021
TXZ205>207-231800-
Guadalupe TX-Comal TX-Bexar TX-
1219 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...EAST
CENTRAL BEXAR AND EASTERN COMAL COUNTIES UNTIL 100 PM CDT...
At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cibolo, moving north at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Selma,
Randolph AFB, Canyon Lake Dam, Canyon Lake, Garden Ridge, McQueeney,
Marion, Santa Clara, New Berlin, Zuehl, Fischer, Converse,
Startzville, Freiheit and Solms.
LAT...LON 2985 9804 2983 9802 2948 9801 2948 9830
3003 9830 3003 9828
TIME...MOT...LOC 1719Z 184DEG 30KT 2955 9819
HAMPSHIRELocal storm report, Apr 23, 12:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HAIL 3 SE NEW BRAUNFELS 29.68N 98.10W
04/23/2021 E0.70 INCH GUADALUPE TX PUBLIC
MPING REPORT OF DIME SIZE HAIL.
&&
EMPSpecial weather statement, Apr 23, 12:59 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1259 PM CDT Fri Apr 23 2021
TXZ191-231830-
Hays TX-
1259 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR HAYS COUNTY UNTIL 130 PM CDT...
At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
San Marcos, moving north at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
San Marcos, Kyle, Buda, Dripping Springs, Wimberley, Woodcreek,
Uhland, Niederwald, Bear Creek, Driftwood, Mountain City, Hays, Hays
City, San Marcos Regional Airport and Redwood.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 3026 9804 3005 9774 3004 9773 2992 9784
2988 9789 2986 9790 2986 9787 2977 9798
2982 9802 2985 9803 2992 9813
TIME...MOT...LOC 1759Z 197DEG 35KT 2991 9803
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:19 PM CDT | Special Weather Statement | EWX | Comal | 41 min |
| Apr 23, 12:59 PM CDT | Special Weather Statement | EWX | Hays | 31 min |
| Apr 23, 1:17 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 23 min |
| Apr 23, 1:31 PM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe | 3 hr |
| Apr 23, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 25 min |
| Apr 23, 3:29 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 3 hr |
| Apr 23, 4:15 PM CDT | Special Weather Statement | EWX | Maverick | 30 min |
| Apr 23, 4:39 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 51 min |
| Apr 23, 5:25 PM CDT | Special Weather Statement | EWX | Zavala | 50 min |
| Apr 23, 6:05 PM CDT | Special Weather Statement | EWX | Frio | 55 min |
| Apr 23, 6:29 PM CDT | Special Weather Statement | EWX | Bexar | 61 min |
| Apr 23, 6:45 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 45 min |
| Apr 23, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 53 min |
| Apr 23, 6:59 PM CDT | Special Weather Statement | EWX | Atascosa | 61 min |
Nearby
Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.